MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH TUBING SET; OXYGENATOR, CARDIOPULMONARY BYPASS

MAQUET CARDIOPULMONARY GMBH TUBING SET; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number HLS SET
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 02/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow-up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
The event occurred in the usa during patient treatment.It was reported that the patient was placed on the hls set on (b)(6) 2026.On the same day the patient was transported to (b)(6).On (b)(6) 2026 a leakage on the hls set was noticed.The leakage was located at the luer lock site on the pre-membrane side of the hls module.The customer stated that there was a pigtail connected to the luer lock, which was there when the patient had been transferred in.Further, a crack was noticed on the hls module at the connection site.Thus, the affected hls set was replaced.In addition, the patient received a blood transfusion.The amount of blood loss is unknown.The customer confirmed that there was no complication for the patient.Complaint id# (b)(4).
 
Additional Manufacturer Narrative
New information was received on 2026-03-19.The customer stated, that the patients indication for the treatment was a cardiogenic shock.A follow-up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
Complaint id# (b)(4).
 
Event or Problem Description
(b)(4).
 
Additional Manufacturer Narrative
The event occurred in the usa during patient treatment.It was reported that the patient was placed on the hls set on (b)(6) 2026.The patient was connected to the hls set due to cardiogenic shock.On the same day the patient was transported to the methodist hospital in houston from the ochsner hospital in new orleans.On (b)(6) 2026 a leakage on the hls set was noticed.The leakage was located at the luer lock site on the pre-membrane side of the hls module.The customer stated that there was a pigtail connected to the luer lock, which was there when the patient had been transferred in.Further, a crack was noticed on the hls module at the connection site.Thus, the affected hls set was replaced.In addition, the patient received a blood transfusion.The customer confirmed that there was no complication for the patient.The treatment was finalized on (b)(6) 2026.As the patient required a blood transfusion, a report is required.The affected hls set was investigated in the getinge laboratory on (b)(6) 2026 with the following conclusion: the reported failure could be confirmed during the investigation.The root cause of the detected leakage has been attributed to cracks located on the bonded luer as well as on the luer of the blood outlet connector.A most probable cause for the crack formation is mechanical overstressing of the luer connections, for example due to excessive tightening torque.A medical review was performed by getinge medical affairs on (b)(6) 2026 with the following conclusion: "the incident in scope relates to a reported leakage at the pre-membrane luer lock connection of an hls set advanced (b)(6) during ongoing extracorporeal support in the united states.Based on the available information from the complaint narrative, investigation findings, and supporting documentation, a definitive root cause for the observed leakage and cracks at the luer lock connection could not be conclusively established.However, the investigation identified non-original sampling lines attached to both luer lock connections at the pre- and post-membrane sides of the hls set.The use of non-intended accessories and the associated mechanical stress at the connection sites are considered plausible contributing factors to the observed damage and leakage.In addition, the hls set was used for 48 days, which exceeds the validated maximum use duration of 30 days in the eu and 6 hours in the us.Prolonged use may have contributed to material fatigue and reduced integrity of the affected components.Further, transport from (b)(6) to (b)(6) hospital (houston, texas) was likely extensive given the total distance of approximately (b)(6)).Transport (by either air or ambulance) also may have created conditions for material fatigue during patient movement.Leakage at the luer lock connections and multiple cracks at the luer fittings were confirmed during investigation following flushing of the returned device (please refer to chapter 1.6.4).These findings are consistent with the customer-reported event and confirm a leakage due to a loss of fluid integrity at the connection sites under the investigated conditions.The presence of non-original sampling lines at the luer lock connections represents a deviation from the intended use as described in the instructions for use (ifu).The ifu states in chapter 4.3.1 ¿safety instructions for the oxygenator¿ following: ¿incorrect installation of the hls module advanced can lead to a device malfunction.This can endanger the patient.¿ use the device only together with the device cardiohelp-i.¿.Further it states in chapter 4.2 ¿safety instructions for the cardiopulmonary bypass¿ following: ¿mechanical forces may act on the components during the application.Unsecured tube connections can come loose.This can lead to blood loss, embolisms and inadequate patient support.- attach the tube connections correctly and securely.- secure all tube connections in the tube system with two cable ties rotated 180 degrees.- secure all connections.- avoid excessive tension and check the integrity and leak-tightness of the components immediately.¿ considering these instructions, the use of non-original sampling lines, the transport distance to houston tx, and a prolonged usage of the hls set, mechanical stress at the connection sites are plausible contributing factors (i.E., potential root cause) to the reported damage and leakage.However, based on the available evidence, a direct causal relationship cannot be conclusively established.The patient was reported to be treated for cardiogenic shock, representing a severe underlying condition requiring extracorporeal support.No additional comorbidities were provided.The probable hazardous situation was the loss of circuit integrity at the luer lock connection resulting in blood leakage during ongoing extracorporeal support.The reported harm was blood loss requiring transfusion.According to the available information, no further patient complications were reported.A temporal association between the leakage event and the transfusion is considered plausible; however, no additional clinical consequences were documented.As a note, product exchange may have contributed to the loss of blood volume, despite the (b)(6) prime volume of the hls (b)(6) set.Overall, a device malfunction in the form of leakage and structural damage at the luer lock connections was confirmed.The most plausible contributing factors include non-intended use of sampling lines and prolonged use beyond the validated duration.A single definitive root cause could not be determined based on the available evidence." as stated in the instructions for use of the hls set - in chapter preparation and installation ¿perform a careful visual inspection of the device before use.In particular, ensure there is no damage to the material, cracks, burrs or fissures.¿ furthermore, it is stated in chapter priming the system ¿check the device for leaks during priming.Do not use the device if there are any leaks.¿ and ¿before priming the set, run water through the heat exchanger of the hls module advanced and check for leaks.¿ according to the instruction for use (ifu, hls set advanced (b)(6), hit set advanced(b)(6)) it is stated in chapter ¿safety instructions for centrifugal pump¿ that leaks or scratching noises in the centrifugal pump can be a sign that it is malfunctioning.Malfunctioning can lead to inadequate patient support.Furthermore it is mentioned to always keep a replacement hls set for those situations.In chapter ¿priming the system¿ it is written not to pre-prime the circuit too early as this could lead to leaks and to not use a device if there are any leaks.In the instruction of use of the hls set (chapter "basic safety instructions") it is stated that "modifications to the device can result in serious injuries to or death of the patient.Do not modify the device".The production records of the affected product were reviewed on (b)(6) 2026.According to the final test results, the product passed the tests as per specifications.Production related influences are unlikely.The review of scrap, rework, enhancements and design changes were reviewed and no abnormalities in regards to the reported failure were found.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.The review of the non-conformities has been performed for the reviewed time period.It does not show any non-conformity in regards to the reported product and failure.Based on the result, the reported leakage could be confirmed.The reported harm was blood loss requiring transfusion.According to the available information, no further patient complications were reported.This complaint was found as a single event in the database of customer complaints for the indicated timeframe (b)(6) 2025 till (b)(6) 2026.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary¿ s trending program and additional investigations or corrections will be implemented in case of adverse trending.

Brand Name
TUBING SET
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key24519469
Report Number3013876692-2026-00021
Device Sequence Number9746320
Product Code DTZ
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112360
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2026
Report Date (Section F) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2026
Device Model NumberHLS SET
Device Catalogue Number701069078
Device Lot Number3000492279
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Device Age7 MO
Date Report to Manufacturer06/23/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/19/2026
06/10/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/08/2026
06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexMale
Patient Weight123 LB
Date Report Sent to FDA06/23/2026